Used the Differin XP/Adapalene Topical Gel on the Acne on my cheeks, but now I have a red dry, burning rash down my neck and each of my eyelids! Is this a common side-effect of this topical gel? I never used the gel to touch any part of my neck or eyelids so I'm unsure why these features of my face are so irritated. I have stopped using the cream immediately, but it's been five days and I'm my neck and eyelids are still burning! Now I'm wondering if it's something else altogether?
You were quite right to suspect Adapalene/Differin Topical Gel as the culprit.
I looked into common-side effects and this is what it says:
During your first 4 weeks of using adapalene topical, your skin may be dry, red, or scaly. You may also feel some burning or stinging. Call your doctor if these side effects are severe.
Less serious side effects are more likely to occur, such as mild burning, warmth, stinging, tingling, itching, redness, or irritation.
This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088
The account doesn't say if the symptoms would manifest in other portions of the body where the gel wasn't applied so I'm unsure about the vaguness of that... Also, I'm not sure how long you have been using this cream, but it doesn't seem that your reaction is "mild," and I would suggest you consult your Dermatologist/Doctor right away!
Because the information by the official websites seemed so vague, I came across an online forum where many individuals reported a rash very similar to yours and indicated that their usage of the Differin: http://www.acne.org/messageboard/topic/218656-differin-skin-rash/
You may very well be having an allergic reaction to it. Either way, please go see a dermatologist/doctor.